MAUDE Adverse Event Report: SIEMENS HEALTHINEERS AG SOMATOM DRIVE; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED

SIEMENS HEALTHINEERS AG SOMATOM DRIVE; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Model Number 10431700
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/21/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Siemens is conducting a thorough investigation of the reported event.As this event is under investigation, a root cause has not yet been definitively determined.A supplement report will be filed upon completion of the investigation.
 
Event or Problem Description
Siemens became aware of a malfunction the occurred while operating the somatom drive ct system.On (b)(6) 2024, during a patient scan the monitor ceiling system (mcs) holder axis slipped a few centimeters out of the tube shaft.The mcs did not completely detach from the ceiling, however, the operator, who was located under the system, was hit.The operator reported a sore shoulder as a result of this incident.Siemen was not provided a report of impact to the state of health of the patient involved and if medical treatment was necessary.
 
Additional Manufacturer Narrative
B5: additional information was received by siemens healthineers regarding the health status of the operator.H3, h6: the investigation is ongoing.A root cause has not yet been identified.A supplemental report will be submitted to the fda upon completion of the investigation.
 
Event or Problem Description
Additional information: siemens healthineers received additional information regarding the health status of the involved operator.The operator went to the physiotherapist for a check-up, and their shoulder was fine.No medical intervention was required.
 
Additional Manufacturer Narrative
Siemens has completed an investigation of the event.Our technical investigation revealed that a countersunk screw was not installed properly during installation.When the supporting arm was moved to the set end positions with momentum and force, as it was confirmed by the affected customer, the cup screw became loose so much that it fell out, causing the supporting arm to lower by a few centimeters and hit the operator's shoulder.An analysis of our complaint data showed that there are no other occurrences with marketed devices having the same issue.Siemens has improved the installation instructions and put an additional installation flyer into the sealing arm packages.This action has immediate effect for all ex-factory devices.

Brand Name
SOMATOM DRIVE
Common Device Name
SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Manufacturer (Section D)
SIEMENS HEALTHINEERS AG
siemensstrasse 1 ~or
rittigfeld 1
forchheim 91301
GM  91301
Manufacturer (Section G)
SIEMENS HEALTHINEERS AG
siemensstrasse 1
or rittigfeld 1
forchheim 91301
GM   91301
Manufacturer Contact
meredith adams
40 libeerty blvd. 65-1a
malvern, PA 19355
4843231631
MDR Report Key18864269
Report Number3004977335-2024-00029
Device Sequence Number16970778
Product Code JAK
UDI-Device Identifier04056869006970
UDI-Public04056869006970
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K230421
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10431700
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2024
Supplement Date Received by Manufacturer06/28/2024
08/08/2024
Initial Report FDA Received Date03/08/2024
Supplement Report FDA Received Date07/01/2024
08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown